overdose

(redirected from overdosing)
Also found in: Dictionary, Thesaurus, Medical, Encyclopedia.
Related to overdosing: Drug overdose

overdose on (something)

To experience an extreme, life-threatening physical reaction to some narcotic, especially heroin, opioids, cocaine, or amphetamines. I thought I was overdosing on my medication when I started losing consciousness like that. My brother eventually overdosed on morphine after getting addicted to it following his surgery.
See also: on, overdose

overdose (someone) (on something)

 and overdose someone with something
to give someone too much of some substance, usually a drug. The police say he overdosed on heroine. Sam overdosed his sister on the cough medicine. She overdosed herself with aspirin.
References in periodicals archive ?
"It can very quickly restore normal respiration to a person whose breathing has slowed or stopped as a result of overdosing with heroin or prescription opioid pain medications."
It does not have an effect on people who are not overdosing on opioids.
Naperville police officer Jason Duffy has revived overdosing opioid users several times and, in the process, won a few Lifesaving Awards -- but it's still not quite routine.
In 2015, the majority of overdose death rates among male and female teens were unintentional, however, young girls were more than twice as likely to commit suicide through overdosing, the CDC said.
A person who is overdosing from opioids may have slow and shallow breathing or not breathing at all, be non-reactive to any stimulation such as loud noises, have blue lips and nails, be making gurgling, snoring or choking sounds or have a slow, faint or no pulse.
Seven people died in New York City between Friday and Sunday after overdosing on a variety of drugs, according to media reports.